MAUDE Adverse Event Report: ARTHREX, INC. DISSECTOR, 3.0MM X 7CM; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. DISSECTOR, 3.0MM X 7CM; POWERED SURG ORTHOPEDIC INSTR
Model Number DISSECTOR, 3.0MM X 7CM
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 5th january 2024, it was reported by an arthrex employee via email that an ar-9300ds, dissector, small hub, 3.0 mm x 7 cm, had a manufacturing problem.This was detected during an arthroscopic ankle and ligament reconstruction procedure on (b)(4) 2024.The procedure was completed successfully as the surgeon decided to use sabre.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex concluded the cause of the reported failure.The cause of the reported failure is an internal manufacturing process issue.Per qsd-000100294 rev 21, standard inspection procedure for shaver, burrs, saw blades, power picks, rasp and handpiece components, visual inspection item 7: must be free of burrs, cracks, obvious scratches, nicks, gouges.Ncr-28975 was initiated to further investigate this issue.The complaint is confirmed based on the customer's attached pictures that display the outer tube window of an ar-9300ds dissector, small hub, 3.0 mm x 7 cm damaged.

Brand Name
DISSECTOR, 3.0MM X 7CM
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18574318
Report Number1220246-2024-00511
Device Sequence Number15434573
Product Code GFA
UDI-Device Identifier00888867211834
UDI-Public00888867211834
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDISSECTOR, 3.0MM X 7CM
Device Catalogue NumberAR-9300DS
Device Lot Number15137961
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date01/24/2024
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown